Alert archive / California / Wind Advisories in 2013

Wind Advisory 3, NWS Sacramento, CA

April 7, 2013

NWS Sacramento, CA issued this wind advisory at Apr 7, 2013, 2:00 PM PDT. It took effect at Apr 8, 2013, 10:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2013, 2:00 PM PDT (21:00 UTC)
In effect from
Apr 8, 2013, 10:00 AM PDT
Expired
Apr 8, 2013, 7:00 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WWUS76 KSTO 072100
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
200 PM PDT SUN APR 7 2013

...GUSTY NORTH WINDS MONDAY...

.STRONG GUSTY NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO OVER
40 MPH WILL DEVELOP ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON
MONDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. THE STRONGEST
WINDS ARE EXPECTED THROUGH THE SACRAMENTO VALLEY...DELTA AND
NORTHERN SAN JOAQUIN VALLEY. WINDS ARE FORECAST TO DECREASE MONDAY
EVENING.

CAZ015>019-081200-
/O.NEW.KSTO.WI.Y.0003.130408T1700Z-130409T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO
200 PM PDT SUN APR 7 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN
JOAQUIN VALLEY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT MONDAY.

* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: LATE MONDAY MORNING INTO EARLY MONDAY EVENING.

* LOCATIONS INCLUDE: REDDING...CHICO...YUBA CITY...SACRAMENTO...
  FAIRFIELD...STOCKTON...MODESTO AND AFFECTING PORTIONS OF
  INTERSTATE 5...HIGHWAY 99 AND INTERSTATE 80.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...LOCAL POWER OUTAGES
  POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE LOOSE OBJECTS ON YOUR PROPERTY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
494 
WWUS76 KSTO 081025
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
325 AM PDT MON APR 8 2013

...GUSTY NORTH WINDS TODAY...

.STRONG GUSTY NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO
50 MPH WILL DEVELOP ACROSS THE INTERIOR OF NORTHERN CALIFORNIA
TODAY. THE STRONGEST WINDS ARE EXPECTED THROUGH THE SACRAMENTO
VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY. WINDS ARE FORECAST
TO DECREASE THIS EVENING.

CAZ015>019-090000-
/O.CON.KSTO.WI.Y.0003.130408T1700Z-130409T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO
325 AM PDT MON APR 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PDT THIS EVENING FOR THE SACRAMENTO VALLEY...DELTA AND 
NORTHERN SAN JOAQUIN VALLEY...

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: STRONG WINDS DEVELOP BY MID-MORNING AND CONTINUE INTO
  THIS EVENING.

* LOCATIONS INCLUDE: REDDING...CHICO...YUBA CITY...SACRAMENTO...
  FAIRFIELD...STOCKTON...MODESTO AND AFFECTING PORTIONS OF
  INTERSTATE 5...HIGHWAY 99 AND INTERSTATE 80.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...LOCAL POWER OUTAGES
  POSSIBLE DUE TO DOWNED TREES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE LOOSE OBJECTS ON YOUR PROPERTY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
305 
WWUS76 KSTO 082219
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
319 PM PDT MON APR 8 2013

...GUSTY NORTH WINDS CONTINUE INTO THE EVENING...

.STRONG GUSTY NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35
TO NEAR 40 MPH WILL CONTINUE OVER THE CENTRAL...AND SOUTHERN
SACRAMENTO VALLEY...THE DELTA AREA...AND THE NORTHERN SAN JOAQUIN
VALLEY INTO THE EVENING. WINDS ARE FORECAST TO DECREASE AROUND
SUNSET.

CAZ015-082330-
/O.CAN.KSTO.WI.Y.0003.000000T0000Z-130409T0200Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
319 PM PDT MON APR 8 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY. 

STRONG NORTHERLY WINDS HAVE DECREASED BELOW WIND ADVISORY
CRITERIA. BREEZY NORTHERLY WINDS 15 TO 30 MPH WILL CONTINUE INTO
THE EVENING...AND DECREASE OVERNIGHT. NORTHERLY WINDS 10 TO 20 MPH
ARE EXPECTED ON TUESDAY. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ016>019-090200-
/O.CON.KSTO.WI.Y.0003.000000T0000Z-130409T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO
319 PM PDT MON APR 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: STRONG WINDS CONTINUING INTO EARLY EVENING...DECREASING
  AROUND SUNSET.    

* LOCATIONS INCLUDE: CHICO...MARYSVILLE...VACAVILLE...SACRAMENTO...
  STOCKTON...MODESTO. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
AND/OR WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR SMALL CARS AND
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS ON
YOUR PROPERTY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JHM
169 
WWUS76 KSTO 090202
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
702 PM PDT MON APR 8 2013


CAZ016>019-090315-
/O.EXP.KSTO.WI.Y.0003.000000T0000Z-130409T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO
702 PM PDT MON APR 8 2013

...WIND ADVISORY HAS EXPIRED...

THE WINDS HAVE DECREASED THIS EVENING TO WELL BELOW ADVISORY
LEVELS THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:07 AM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 7, 9:07 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
907 AM PDT SUN APR 7 2013

.DISCUSSION...
RELATIVE LULL IN THE WX ACROSS INTERIOR NORCAL THIS MORNING AS
WE/RE IN BETWEEN SYSTEMS. COLD FRONT ENTERS NORCAL LATER THIS
AFTERNOON AND SWEEPS SOUTHWARD OVERNIGHT. MUCH OF THE QPF IS
FORECAST OVER THE MOUNTAINS WHILE MOST VALLEY AMOUNTS WILL BE
LIGHT (WELL UNDER 1/4 INCH). APPEARS THERE IS SOME POTENTIAL FOR A
QUICK SHOT OF HEAVY SNOW ACROSS THE NORTHERN SIERRA OVERNIGHT
TONIGHT AND WILL EVALUATE FURTHER FOR AFTERNOON FORECAST PACKAGE.

GUSTY NORTHERLY FLOW DEVELOPS IN THE SYSTEM/S WAKE ON MONDAY AS
STRONG UPPER JET ALIGNS OVER THE AREA AND COLD ADVECTION AND
SUBSIDENCE INCREASE.

&&

.PREVIOUS DISCUSSION...
A LONG FETCH OF WESTERLY FLOW OVER THE EASTERN PACIFIC CONTINUES
TO BRING WEAK DISTURBANCES THROUGH NORTHERN CALIFORNIA THIS
MORNING. ONE OF THESE WEAK WAVES IS CURRENTLY BRINGING SOME VERY
LIGHT SHOWERS OVER PLUMAS COUNTY. SUBSEQUENT WEAK DISTURBANCES
WILL BRING A CONTINUED THREAT OF LIGHT PRECIPITATION TO SHASTA
COUNTY AND PORTIONS OF THE SIERRA CASCADE RANGE THROUGH THE DAY
TODAY. THE REMAINDER OF THE FORECAST AREA SHOULD SEE A MIX OF
CLOUDS AND SUN. THE OVERALL AIRMASS ONLY COOLS SLIGHTLY TODAY SO
SHOULD SEE DAYTIME HIGHS SIMILAR TO YESTERDAY. A SLIGHTLY STRONGER
DISTURBANCE NOW INSIDE 140 WEST IS FORECAST TO PIVOT INTO THE
NORTH COAST BY LATE THIS AFTERNOON THEN DIG SOUTHWARD DURING THE
NIGHT. MODELS VARY ON HOW MUCH MOISTURE THIS SYSTEM WILL CONTAIN.
EVEN WETTER SOLUTIONS GENERALLY LIMIT PRECIPITATION TO A FEW
TENTHS OF AN INCH OVER THE MOUNTAINS AND A FEW HUNDREDTHS OVER THE
VALLEY. BREEZY WINDS WILL ACCOMPANY THIS SYSTEM AND COMBINED WITH
THE LIGHT SNOWFALL COULD CAUSE MINOR TRAVEL DIFFICULTIES OVER THE
HIGHER ELEVATIONS. BY 12Z MONDAY...THE UPPER TROUGH AXIS SHIFTS
INTO THE GREAT BASIN LEAVING NORCAL UNDER INCREASING NORTHERLY
FLOW. CWA SHOULD SEE A RAPID DROP OFF IN PRECIPITATION AS THE
NORTHERLY FLOW BECOMES ESTABLISHED. SURFACE HIGH PRESSURE PUSHING
IN BEHIND TONIGHTS SYSTEM WILL BRING A TIGHTENING NORTHERLY
GRADIENT MONDAY EVENING WITH MODELS PREDICTING ABOUT AN 8 MB
GRADIENT FROM MFR TO SAC MONDAY EVENING THROUGH TUESDAY MORNING.
DECOUPLING WILL MAKE WINDSPEED PREDICTION DIFFICULT DURING THE
NIGHT AND EARLY MORNING HOURS TUESDAY BUT COULD SEE SOME PERIODS
OF WIND HITTING ADVISORY CRITERIA DURING THIS TIME.

PRESSURE GRADIENTS WEAKEN A BIT TUESDAY AFTERNOON AS UPPER RIDGE
AXIS EDGES TOWARDS THE WEST COAST. THE AIRMASS WARMS SIGNIFICANTLY
ON TUESDAY WITH DAYTIME HIGHS PUSHING TO AS MUCH AS 10 DEGREES
ABOVE NORMAL. STILL MORE WARMING IS ANTICIPATED ON WEDNESDAY AS
UPPER RIDGING BECOMES MORE ESTABLISHED AND THE NORTHERLY WINDS
SUBSIDE. MUCH OF THE CENTRAL VALLEY WILL LIKELY SEE HIGHS
WEDNESDAY IN THE 80S.

&&

.EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)...
HIGH PRESSURE CELL OVER THE EASTERN PACIFIC AND THE WEST COAST
WILL LEAVE MOST OF OUR CWA WITH DRY AND MILD WEATHER FROM THURSDAY
INTO THE WEEKEND. HOWEVER...WEAK WAVES RIDING OVER THE HIGH
PRESSURE CELL COULD SKIRT NORCAL AND BRING A SLIGHT CHANCE OF
SHOWERS TO HIGHER TERRAIN ON SATURDAY AND SUNDAY OF NEXT
WEEK...ESPECIALLY THE COASTAL RANGE AND MOUNTAINS OF SHASTA
COUNTY. DAYTIME HIGHS ON THURSDAY WILL STILL BE UP TO 10 DEGREES
ABOVE NORMAL (VALLEY HIGHS IN THE UPPER 70S AND LOW 80S). FOR
FRIDAY INTO THE WEEKEND...DAYTIME HIGHS WILL GRADUALLY TREND
DOWNWARD UNTIL THEY ARE ONLY A COUPLE OF DEGREES ABOVE NORMAL ON
SUNDAY (VALLEY HIGHS IN THE MID 70S).

&&

.AVIATION...
OVERALL VFR CONDITIONS OVER INTERIOR NORCAL TAF SITES. A WEAK
WEATHER SYSTEM MOVING THROUGH TODAY/TONIGHT WILL BRING ISOLATED
MVFR SHWRS TO THE CENTRAL VALLEY. BEST CHANCE OF AFTERNOON/EVENING
SHOWERS AND LOCAL MVFR IN THE CENTRAL VALLEY WILL BE IN THE
KRDD-KRBL VICINITY. MEANWHILE...SOUTHERLY/SOUTHWESTERLY WINDS AT
VALLEY TAF SITES WILL INCREASE TO 10-20KTS BY THIS AFTERNOON AS
THE SYSTEM APPROACHES. WINS SHOULD DIE OFF OVERNIGHT BEFORE
TURNING TO THE NORTH TOMORROW AND INCREASING TO SUSTAINED 20-25
KTS MONDAY AFTERNOON.

SHOWERS OVER MOUNTAINS WILL PRODUCE A MIX OF MVFR/IFR/LIFR
CONDITIONS THROUGH MONDAY MORNING. SNOW LEVELS WILL LOWER TO
AROUND 3500 FEET BY MONDAY MORNING. -DVC

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 7, 7:00 AM PDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SUN APR 7 2013

CAZ013>019-063-064-066>069-081400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

LIGHT SNOW OVER THE SIERRA COULD CAUSE MINOR IMPACTS AT PASS LEVELS
TONIGHT AND EARLY MONDAY...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:00 PM PDTWinter Weather AdvisorySTO16 hr
Apr 7, 3:43 PM PDTSpecial Weather StatementSTOShasta47 min
Apr 7, 4:35 PM PDTSpecial Weather StatementSTOShasta40 min

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.